Welcome to My Way Out ! We’re glad you found us. Please remember this forum does not replace medical advice. We urge to you seek professional help, especially if you are experiencing symptoms of alcohol withdrawal. Look here for information about what to expect based on how much you're drinking. We hope you will register as a user in our forum and take advantage of the many rich resources here. Join our community today! It's fast, simple, anonymous and absolutely free!


Go Back   My Way Out Forums > Introduction & General Discussion > General Discussion
Register Blogs FAQ Members List Calendar Mark Forums Read

Reply
 
LinkBack Thread Tools Display Modes
  #1 (permalink)  
Old 02-23-2010, 04:25 AM
peacenik's Avatar
Senior Member
 
Join Date: Dec 2008
Location: washington state
Posts: 1,371
Gallery: 0
My Mood:
Recipes: 10
Default taking amoryn or st. john's wort?

i have been taking amoryn which is basically st. john's wort for about 6 months now and recently began feeling "yucky"...like i have a sinus infection headache, but no drainage (ew). i looked into sde effects of amoryn and found out that coffee interracts with st. john's wort and can cause high blood pressure if combined. i've never had high blood pressure before and when i took it tonight it was 130/95!!!! yikes!!!

i drank two large coffees today and have almost everyday for about a month now, and i figure this is what is causing the sinus headache feeling and bp rise.

so, i just wanted to warn anyone taking st, john's wort that coffee and chocolate can cause these side effects.
i'm glad i got to the bottom of this, as i have felt so crappy lately and thinking that coffe would help perk me up!



as for me, i'll give up the st. john's wort over coffee and chocolate!!!

Reply With Quote
  #2 (permalink)  
Old 02-23-2010, 12:06 PM
Lavande's Avatar
Senior Member
 
Join Date: Feb 2009
Location: PA
Posts: 14,713
Gallery: 0
My Mood:
Default

Hi peace,

Since I'm the one that suggested trying Amoryn - take a look at this link for managing potential side effects: AMORYN - Possible Side Effects

In my case, I suddenly developed hypertension when I turned 50! I also was going thru a prolonged period of stress at the time. I tried going completely caffiene free for a period of one year, didn't help my B/P a bit. I'm on 2 medications now & my B/P is good. Amoryn has not caused any increase in my B/P. I was almost certain that eliminating AL & nicotine would help reduce my B/P - didn't make any difference at all.

We are all different but for me staying on Amoryn helps me remain AL & nicotine free with a stable mood I will have to remain on the B/P meds forever!

Hope you feel better soon

Lav
__________________
AF since 03/26/09
NF since 05/19/09
Success comes one day at a time
Reply With Quote
  #3 (permalink)  
Old 02-23-2010, 01:14 PM
peacenik's Avatar
Senior Member
 
Join Date: Dec 2008
Location: washington state
Posts: 1,371
Gallery: 0
My Mood:
Recipes: 10
Default

thanks lav...the site is where i found out about the combo of caffeine and st. johns possibly causing high bp.

i will actually stop caffeine and keep taking amoryn, just because i do believe it is helping my mood...my husband actually started it about 2 months ago, as well.

i heard that l-thyamine (i think that's it), an amino acid is good for mild depression as well, if taken on an empty stomach, but it can increase bp too.

i'll keep exercising and eating right and cut the caffeine!


peace!
Reply With Quote
  #4 (permalink)  
Old 02-26-2010, 12:26 PM
Flip Top's Avatar
Member
 
Join Date: Feb 2010
Location: Surrey UK
Posts: 355
Gallery: 0
My Mood:
Recipes: 1
Default

Cheers for this information I drink coffee and take st john wort when I need it to calm nerves/anxiety so that is usefull to know.
Reply With Quote
  #5 (permalink)  
Old 02-26-2010, 12:43 PM
Eve11's Avatar
Senior Member
 
Join Date: Mar 2007
Location: Heaven on Earth
Posts: 1,478
Gallery: 0
My Mood:
Blog Entries: 3
Default

Thanks for the side effect advice Peancenik. My 40 something girlfriend wasn't pleased to discover that St. John's Wort also interferes with the effectiveness of the birth control pill.

So, more than one side effect I'm afraid!! LOL

Girlfriend:

Eve11
__________________
"Control your destiny or somebody else will"

~Jack Welsh~

God grant me the serenity to accept the people I cannot change, the courage to change the one I can, and the wisdom to know it's me. ~Author unknown,
Reply With Quote
  #6 (permalink)  
Old 11-08-2011, 07:37 AM
Member
 
Join Date: Nov 2011
Posts: 1
Gallery: 0
Default Amoryn

I think Amoryn at Brain Research Supplement is so good.
Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On




All times are GMT -2. The time now is 10:02 PM.


Powered by vBulletin® Version 3.8.3
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.1.0

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22 23 24 25 26 27 28 29 30 31 32